My daily life

Hellow , my name is haunted Gonzalez im an 18 year old male .

I am being diagnosed for hypothyroidism I used to feel really bad before (4 months ago ) horrible symptomes and the doctor had put me on 50 mcg and jus recently last week my doctor changed it to 75 , we'll to say now I'm actually feeling ok and normal but sometimes I feel like I'm a zombie like I'm do I g stuff and feel like plum not in control , I ha e brain fog but not as bad as before , I feel really tired all the time , I get really bad anxiety attacks , I have a lot of dry skin on my face and palms and finger tips , and it goes on , the doctor had told me to buy vitamin B-Complex and Centrum Silver but I still haven't ordered them can any one also tell me what these vitamins are for used for ? And any advice on how to get back to perfect health soon please I've got a daughter and wife , and I'm just 18 years old it's to much for me

9 Replies

oldestnewest
  • You are still on a low dose of thyroxine hopefully your doctor will increase over time if your symptoms don 't improve. Did the doctor check your ferritin levels, if not ask him too, as thyroxine wont work properly if your iron store is low. Also ask him, to check vitamin D and B12 levels. You might not be able to absorb vitamins as well if you are hypo thyroid so your doctor is right to suggest some vitamins. Having a healthy amount of vitamins can make a big difference. Ask for your blood results and post them on this website. People here are good at advising on blood results

  • Hi Juan, being a new husband and father is pretty stressful so perhaps that's what's ailing you. Even good stress can do that. When you take hormone, it is not exactly as the body would normally produce it so you have more ups and downs as you try to adjust.

    The anxiety can come from adrenal stress. You need to get good sleep. You have to learn more about your condition so you can understand what you need to do. Metabolism affects everything. This means you have deficiencies to overcome. Your body runs on nutrients and adrenals use a lot of magnesium. That's also why you need extra b vitamins. You probably need vitamin D3 with K2 as well. It all works together and will help you feel better once you get to the right dose of hormone.

    health.howstuffworks.com/hu...

  • not forgetting essential minerals.

    dr mercola too.

  • Well done you for finding this forum and the many people who will help you. In one way it is good you have a diagnosis as many of us have lived for years with endless symptoms without one. So see that as a positive. I know you are a busy man - but try and read as much as possible and learn everything you can about your condition. There are lots of headings to the right of this page under TOPICS....lots there for you to read. Am wondering if you have had your anti-bodies tested - Anti-TPO and Anti-Tg. The condition is called Hashimotos and is the most common thyroid condition in the developed world.

    Your Doc is good to suggest a good B Complex. Don't know a lot about the Silver but I'm sure there will be information for you on-line. Do try and have the tests done that others have mentioned - B12 - Ferritin - Iron - Folate - VitD. They are all so important. Do you get to keep the copies of your blood tests in the US ? - if not then ask for them so you can monitor your progress and report the results here - with ranges - so we can help you.

    Are you taking your T4 tablet away from food - wait at least an hour before eating and take the tablet with a glass of water. Do not take your tablet on the morning of any blood test is the usual advice here.

    I wish you continued improvements in your health. Keep posting and asking questions.

  • Hello Juan and welcome to the forum. I understand how you are feeling. It's a lot to understand when you are not feeling too good but we will help you through it. Dont be frightened to ask questions, we all understand that it can be confusing especially when you are first diagnosed and there will always be someone to help and advise.

    It is most helpful if you can post your results and the ranges, the figures in brackets on your printout. These ranges are important as they differ from lab to lab. It is also important to take your medication correctly. If you take it in the morning take it on an empty stomach with a full glass of water and don't eat anything for at least 30 mins after. Leave an hour if you can. Also don't have anything containing calcium for at least 4 hours and also leave any other tablets including vitamins for two hours. If you have a blood test stop your medication 24 hours before but you can take it immediately after.

    You have already had one dose increase and you will need retesting after about 6 weeks and may be more increases like this till you reach the dose that is right for you.

    Keep getting printouts of your results and post them for comments. Your doctor may tell you they are normal but they may not be right for you. Doctors often think if they are in range you will feel well and that's not always the case and we can advise you on that.

    As you have already discovered it is a slow process but don't try to speed it up, you can't and that could slow down your recovery.

    Look up Thyroid UK as there is a lot of information there but shout out if you don't understand anything.

    Remember to keep your medication where your little girl can't reach it. They are very good at doing new skills and surprising us!

  • Hi Apart from the good suggestions put. It does take quite a while, up to a year, to get the thyroid right.

    Best wishes,

    Jackie

  • Hello again Gonzalez,

    I am sorry you are still feeling bad but you should feel much better when your dose of

    levothyroxine is increased still further. Don't be tempted to increase levothyroxine yourself as too much too early can also cause problems.

    Go back to your doctor and ask for a new blood test. I see that it has now been increased from 50mcg to 75mcg. Usually it takes around 4 to 6 weeks for the new dose to take effect and then I assume your doctor will raise it again to 100mcg.

    We know how you are suffering at present as so many of us had the sensations (which we never experienced previously and they can be very frightening as we don't understand why they are happening). When your panic attack begins try your very best to relax and take slow deep breaths. Be aware that these are common clinical symptoms of hypo and you will become able to control them (not easy). If you also sip cold water till sensations get less. When you know what you are experiencing is 'normal' when first becoming hypothyroid or beginning levothyroxine you may be able to understand better what your body's reactions are. You control the symptoms but don't let them control you. Your body is being flooded with adrenaline.

    When you go for your next blood test, get a copy of your results, with the ranges, and post and members will be able to help through their own experiences. I am sure you've been advised to get a Vitamin B12, Vitamin D (although I expect your get plenty of sun) iron, ferritn and folate.

    To help the conversion of levothyroxine into the active hormone (T3) take some Vitamin C which helps the conversion. When you get onto a higher dose of T4 (levothyroxine) maybe the doctor might add some T3 (liothyronine) to your T4.

    This is a good link which will help you control your sensations and give good explanations.

    hypothyroidmom.com/are-you-...

  • Thank you all for the help and well I have b13 tablets at the house but I dint take them and also if I do buy magnesium what kind do I buy ? And I've got results but the most recent one was about almost 1 month and a half ago , I'm really week minded and we'll it's hard for me to control myself , also I work all day from to afternoon and we'll after I get home I still don't sleep early I sleep pretty late, can it also be that , that I never get good rest and I usually never take naps at all either , and my doctor is great , he uppered my dose by how I feel not by labs and we'll he's pretty hard to convince him to do the labs I want

  • Hi Juan, I know this reply is a bit late, but I've only just joined. When I get these hyper alarmed/ panic attacks, I feel it's my body getting flooded with adrenaline - heart pounding, sweating/and shivering at the same time - ready for fight or flight. It seems to last longer if I stay laying down (I wake in the night with them). So I slowly sit up, slowly start moving, massage calves, stand up and slowly start walking around, moving arms as well, to use up the 'fight or flight' hormone'. The scary episode seems to pass more quickly, than staying still. You could try it next time - see if it helps shorten your panic attacks. Then I take a spoonful of coconut oil and go back to bed. These episodes never happen after about 4am, I guess for some hormonal reason. If I get an episode during the day, there's usually a stress reason, but I also have a walk about.

You may also like...